Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 394, NWS Shreveport, LA

June 26, 20084 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 26, 2008, 4:43 PM CDT for 4 parishes in Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2008, 4:43 PM CDT (21:43 UTC)
Expired
Jun 26, 2008, 5:15 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:14 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 26, 3:14 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT THU JUN 26 2008

.DISCUSSION...

CONVECTION MOVING N QUICKLY UPON ITS OWN OUTFLOW ATTM. MAY BE IN
SHV IN THE 4-5 PM TIME FRAME. THESE ARE TYPICALLY WINDY STORMS
WITH GUSTS COMMONLY OVER 30 KTS. SUBSIDENCE BEHIND THE CLUSTER OF
STORMS COULD RAPIDLY END THE RAIN THREAT MOST AREAS BY SUNDOWN.

LAZY UPPER LEVEL PATTERN WITH WEAK SHEAR AXIS OVER AREA WILL
GRADUALLY GIVE WAY TO A MORE AMPLIFIED PATTERN WITH NW FLOW ALOFT
THIS WEEKEND. EXPECTING THE MOISTURE TAP WE/VE EXPERIENCED
YESTERDAY AND TODAY TO SLOWLY GET SHOVED MORE EASTWARD...HENCE OUR
CHCS OF RAIN SHOULD DIMINISH FOR FRIDAY SOMEWHAT. HOWEVER THE
PATTERN CHANGE WILL ALSO RESULT IN APPROACH OF A COLD FRONT THAT
SHOULD BE CONVECTIVELY ACTIVE OVER THE WEEKEND. GFS LINGERS THIS
OVER OUR CWA WHILE THE ECMWF MORE FIRMLY SHOVES PRECIP BAND SOUTH
OF OUR AREA. ECMWF LOOKS A LITTLE MORE REASONABLE...AND IT ALSO
AGREES WITH THE ONGOING FCST OF SLIGHT CHCS OF CONVECTION IN THE
SOUTHERN TIER OF ZONES ONLY. RAIN CHANCES WILL CREEP BACK
NORTHWARD AS STRENGTHENING SOUTHERLY FLOW BRINGS INCREASE OF
MOISTURE INTO CWA. /17/

&&

.AVIATION...

WEAK SHEAR AXIS ALOFT COMBINED WITH DAYTIME HEATING WILL ALLOW FOR
SCATTERED CONVECTION TO CONTINUE INTO THE EARLY EVENING. OUTFLOW
BOUNDARIES ASSOCIATED WITH THE CONVECTION WILL CREATE AVIATION
HAZARDS WITH WIND SHIFTS AND PRODUCE STRONG GUSTY WINDS. OUTSIDE OF
THE CONVECTION...MOSTLY VFR FLIGHT CONDITIONS. AFTER 05Z...EXPECT
PATCHY FOG TO FORM OVER WET GROUND...OR AREAS WHICH RECEIVE RAIN.
THE PATCHY IFR CIGS AND VSBYS WILL CONTINUE THROUGH 27/14Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  92  74  92 /  30  20  20  30
MLU  71  91  73  91 /  30  30  20  30
DEQ  70  92  72  90 /  20  10  20  30
TXK  72  92  74  91 /  20  20  20  30
ELD  71  92  73  92 /  30  30  20  30
TYR  73  93  74  92 /  20  20  20  30
GGG  73  92  74  92 /  20  20  20  30
LFK  73  92  73  91 /  30  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/14
Hazardous weather outlook, Jun 26, 12:00 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 26 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
AND SOUTH CENTRAL ARKANSAS...EAST AND NORTHEAST TEXAS AND
FOR NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE FOUR STATE
REGION TODAY AND INTO TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME
SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND HEAVY
RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. THUNDERSTORMS PRODUCE LIGHTNING...WHICH CAN BE
DEADLY...SO IF YOU HEAR THUNDER...REMEMBER THAT YOU CAN BE STRUCK.
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING THROUGH THE REST OF
THE WEEK AND INTO THE EARLY PART OF NEXT WEEK AS THE REGION WILL BE
IN A FAVORABLE PATTERN FOR DEVELOPMENT. ISOLATED THUNDERSTORMS WILL
BECOME SEVERE AND PRODUCE LARGE HAIL...HIGH AND DAMAGING WINDS...AND
HEAVY RAINFALL. HOWEVER MOST LOCATIONS WILL HAVE TYPICAL SUMMERTIME
THUNDERSTORMS. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE NEEDED TODAY OR TONIGHT.

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:20 PM CDTSpecial Weather StatementSHVSmith40 min
Jun 26, 5:01 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk44 min
Jun 26, 5:47 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion43 min
Jun 26, 6:22 PM CDTSpecial Weather StatementSHVMarion38 min
Jun 26, 3:05 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Winn40 min
Jun 26, 4:24 PM CDTSevere Thunderstorm WarningSHVLaSalle36 min
Jun 26, 5:25 PM CDTSpecial Weather StatementSHVBossier, Caldwell, Claiborne, Lincoln, Ouachita, Union and 1 more65 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier31 min
Jun 25, 8:40 PM CDTSpecial Weather StatementSHVHoward50 min
Jun 26, 6:37 PM CDTSpecial Weather StatementSHVLafayette38 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.